MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire became entrapped in the biliary stent and fractured.An amplatz s/s st/035/145 (bx/1) super stiff guidewire was selected for use with a biliary stent.The guidewire became entrapped in the biliary stent and had fractured into two parts, the structure and the assembly.The fracture was noticed when the guidewire was being removed from the patient.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The device was inspected according to procedure.The guidewire was returned, and it was observed that the coil wire was unraveled and stretched at distal end section, and the core wire was detached.Under microscope it was observed that the coil wire was unraveled and stretched at distal end, and the core wire was detached at transition point.The detached section is at 2.5cm at transition point from the distal tip (the specification of the length from the transition point to the distal tip is: 3.0cm plus or minus 0.5cm.) the device was measured according to the drawings.All measurements were within specification.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15583107
Report Number2124215-2022-40486
Device Sequence Number17766931
Product Code DQX
UDI-Device Identifier08714729295723
UDI-Public08714729295723
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K843017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0029462719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown